Drought, Caroline
- When
- August 1, 12:00 AM EST to August 31, 11:59 PM EST
- Where
- Caroline forecast zone
- Reported by
- County Official
- Coordinates
- 38.872, -75.832 (the zone’s center; the record gives no point)
Unseasonably dry weather into August took its toll on non-irrigated crops across the Maryland Eastern Shore. 1 inches), the damage was already done.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Unseasonably dry weather into August took its toll on non-irrigated crops across the Maryland Eastern Shore. While precipitation for the month returned closer to normal (county weighted averages were 3.1 inches to 4.1 inches), the damage was already done. On August 22nd, the United States Department of Agriculture declared the entire state a drought disaster area. This made farmers eligible for low interest loans. The Maryland Eastern Shore was one of the hardest hit locations in the state. Crop losses in Queen Anne's County reached 68 percent. Many farms lost between 30 and 60 percent of their crops. Even Christmas tree farms were affected. While the drought for the most part has been an agricultural concern, Preston (Caroline County) imposed odd/even watering restrictions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 31, 8:40 PM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 940 PM EDT TUE JUL 31 2007 .SYNOPSIS... HIGH PRESSURE IS FORECAST TO BUILD DOWN FROM THE GREAT LAKES REGION FOR THE BALANCE OF THE WORK WEEK. A WEAK FRONTAL BOUNDARY FROM THE NORTHWEST MAY DROP INTO THE REGION ON FRIDAY NIGHT. HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK UP FROM THE SOUTHWEST FOR THE WEEKEND. ANOTHER FRONTAL BOUNDARY MAY APPROACH FROM THE NORTHWEST EARLY IN THE NEW WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... IT SHOULD BE A FAIRLY TRANQUIL NIGHT. ANY CUMULUS THAT DEVELOPS THIS AFTERNOON SHOULD DISSIPATE AROUND OR SHORTLY AFTER SUNSET. THE ATMOSPHERE OVER THE REGION HAS BEEN MIXING FAIRLY WELL THIS AFTERNOON. AS A RESULT, THERE SHOULD BE LIMITED LOW LEVEL MOISTURE LEFT TO DEVELOP INTO FOG EARLY ON WEDNESDAY MORNING. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... HIGH PRESSURE IS FORECAST TO BUILD OVER THE REGION FOR WEDNESDAY, THURSDAY AND FRIDAY. EVEN THOUGH THE AIR MASS IS COMING DOWN FROM THE NORTHWEST, IT IS RATHER WARM. MOST OF OUR FORECAST AREA WILL RISE INTO THE LOWER OR MIDDLE 90S EACH AFTERNOON. DEW POINT TEMPS SHOULD BE MAINLY IN THE LOWER AND MIDDLE 60S FOR WEDNESDAY AND THURSDAY. AS THE CENTER OF THE HIGH PASSES OFF THE COAST ON THURSDAY, A RETURN FLOW OF MORE HUMID AIR WILL DEVELOP OVER OUR REGION FOR FRIDAY. DEW POINT TEMPS SHOULD BEGIN TO RISE INTO THE UPPER 60S. EVEN WITH THE INCREASING HUMIDITY FOR FRIDAY, IT APPEARS AS THOUGH HEAT INDEX VALUES WILL REMAIN JUST BELOW THE 100 MARK. AS A RESULT, NO EXCESSIVE HEAT WATCH IS ANTICIPATED AT THIS TIME. A WEAK FRONTAL BOUNDARY MAY APPROACH FROM THE NORTHWEST ON FRIDAY. AS A RESULT, WEVE INSERTED A CHANCE FOR AFTERNOON SHOWERS AND TSTMS IN THE FORECAST FOR THE POCONOS AND FOR SUSSEX COUNTY IN NEW JERSEY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE FRONTAL BOUNDARY THAT IS FORECAST TO APPROACH FROM THE NORTHWEST ON FRIDAY IS EXPECTED TO RETREAT BACK TO THE NORTH DURING THE WEEKEND AS HIGH PRESSURE REASSERTS ITSELF OVER OUR REGION. IT APPEARS AS THOUGH THE COMING WEEKEND WILL BE HOT AND HUMID. ANY PRECIP THAT DEVELOPS SHOULD BE ISOLATED, SO WE HAVE OPTED NOT TO INCLUDE IT IN THE FORECAST AT THIS TIME. ANOTHER FRONTAL BOUNDARY MAY DROP DOWN FROM THE NORTHWEST DURING THE EARLY PART OF THE NEW WEEK. IT MAY HELP TO LOWER TEMPS A BIT FOR MONDAY AND TUESDAY. WITH A GREAT DEAL OF UNCERTAINTY REGARDING THE PROGRESS OF THE FRONT, WE HAVE DECIDED NOT TO MENTION ANY PRECIP IN THE FORECAST FOR MONDAY AND TUESDAY, ALTHOUGH WE HAVE INCLUDED SLIGHT CHANCE POPS IN THE GRIDS FOR MONDAY. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... NICE VFR FLYING WEATHER OVER THE REGION THIS AFTERNOON. FEW-SCT CU ACROSS THE SHORE ATTACHED TO THE SEA BREEZE WILL MOVE INLAND TOWARD THE DE VALLEY BY EARLY THIS EVENING. I HAVE INCLUDED A WIND SHIFT ACROSS THE REGION AS THE FEATURE PASSES. OTHER THAN THAT, A PERIOD OF LIGHT FOG IS POSSIBLE LATER TONIGHT ACROSS KMIV AND KABE, SO A TEMPO GROUP WAS ADDED THERE. LOOKING FURTHER OUT, EXCEPT FOR SOME OVERNIGHT RESTRICTIONS IN BR/HZ THE NEXT FEW NIGHTS, CONDITIONS SHOULD REMAIN VFR ACROSS THE TAF SITES. A COLD FRONT IS EXPECTED TO CROSS THE REGION LATER FRIDAY, SO PERHAPS A FEW SHOWERS OR THUNDERSTORMS MAY REDUCE VSBYS OR CIGS AT THOSE TIMES. && .MARINE... NO HEADLINES EXPECTED FOR THE NEXT SEVERAL DAYS. WEAK HIGH PRESSURE TO THE WEST AND A LOW PASSING WELL TO THE SOUTH WILL KEEP WINDS ONSHORE THIS EVENING AND THEN BACK AROUND TO N OR NE BY EARLY WED. SPEEDS WILL REMAIN ABOUT 10 KTS OR LESS. SEAS SHOULD REMAIN AROUND 2 FT ON THE OCEAN AND NEAR CALM ON THE DELAWARE BAY. THE HIGH WILL EVENTUALLY CREST OVER THE AREA THU MORNING, KEEPING WINDS FAIRLY LIGHT THROUGH THE EARLY PART OF THE FCST PERIOD. ONCE THE HIGH MOVES AWAY, WINDS WILL SWITCH AROUND TO S OR SE. NO SIGNIFICANT WEATHER IS EXPECTED OVER THE WATERS THROUGH THE WEEKEND BUT A FRONT APPROACHING FRI NIGHT MAY TOUCH OFF A FEW SHOWERS. THEY WILL NOT BE INCLUDED IN THE WORDS ATTM. ...WATER TEMPERATURES REACHED 80 DEGREES... FOR THE FIRST TIME THIS YEAR, THE DELAWARE BAY BUOY HAS REACHED 80 DEGREES WHICH IS ONLY 2 TENTHS SHORT OF THE RECORD FOR JULY SET IN 2006. THIS BUOY IS LOCATED 26 MILES SOUTHEAST OF CAPE MAY. THIS IS GOOD NEWS FOR BOTH MARINERS AND THOSE WHO LIKE TO SWIM IN THE OCEAN. THESE WARMER OFFSHORE WATERS HAVE ALSO MOVED INTO THE SURF ZONE WHERE TEMPERATURES ARE 76 DEGREES AT CAPE MAY, ATLANTIC CITY AND BARNEGAT, AND 78 DEGREES AT SANDY HOOK. WITH THE WARM AIR TEMPERATURES EXPECTED OVER THE NEXT FEW DAYS, WATER TEMPERATURES WILL CLIMB EVEN HIGHER, ESPECIALLY SINCE AN UPWELLING EPISODE DOESNT APPEAR LIKELY FOR THE NEXT SEVERAL DAYS NEARSHORE. OFF LONG ISLAND, BUOY 44025 IS 78 DEGREES IN THE WATER, AND THE HOTEL BUOY IS 81 DEGREES AND AT AMBROSE LIGHT 77 DEGREES. NOAAS REMOTE SENSING SATELLITES DEPICTING WATER TEMPERATURE SHOW WARM WATERS ALONG THE ENTIRE EASTERN SEABOARD, WELL OUT IN THE ATLANTIC. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM...IOVINO AVIATION/MARINE...OHARA/EBERWINE (UPDATED MARINE SECTION)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 438 AM EDT TUE JUL 31 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-010845- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 438 AM EDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-010845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 438 AM EDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2007Every state in 2007This day in weather historyWarnings in Maryland, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55514, 55515, 55516, 55517, 55638.